MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG45012UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Stenosis (2263); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the index procedure two onyx frontier drug eluting stents were implanted in the left main coronary artery (lmca) and in the left anterior descending artery (lad).During the index procedure 6 nc euphora balloons and 1 launcher guide catheter were also used.Approximately 7 months post the index procedure the patient underwent a clinically driven target vessel revascularization of the lcma and the cx to treat in stent restenosis during which one onyx frontier stent was implanted.During this revascularization 3 nc euphora balloons,1 euphora balloon and 1 launcher guide catheter were also used.Approximately 16 months post the index procedure and 8 months post the revascularization procedure, the patient suffered from intermittent chest pain.The patient went to emergency department after the chest pain worsened and underwent cardiac catheterization.It was stated that there was possible restenosis.Stent thrombosis was confirmed by angio in the onyx frontier stent.The event was treated with hospitalization and a surgical procedure - cardiac catheterization used for diagnostic purposes.The patient has not recovered.The patient was taking dual antiplatelet therapy within 24 hours prior to the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the site confirmed the event was related to the onyx frontier stents.Correction: during the index procedure the proximal left anterior descending artery was treated.The clinically driven target vessel revascularization was performed in the proximal circumflex (cx).It was stated that there was possible restenosis of distal left main and ostial left circumflex.Device lot details provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20381377
Report Number9612164-2024-04532
Device Sequence Number20451305
Product Code NIQ
UDI-Device Identifier00763000511722
UDI-Public00763000511722
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberONYXNG45012UX
Device Catalogue NumberONYXNG45012UX
Device Lot Number0011427826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/23/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/06/2024
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite